Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Remicade Question!

Remicade Question!

I just started Remicade infusions about 1 1/2 weeks ago. I have gotten much worse since the infusion and was wondering if anyone else had this happen when they first started Remicade? The pain is actually worse then it has ever been. When I was getting my infusion the nurse did say that if I was in a flare that I may get worse before I get better. Anyone else had this happen? This is unbearable pain. I get my second infusion on Tuesday.

A myRAteam Member said:

I've just started Orencia after having used Humira for a year. My rheumy told me it's going to take about a month - two months before I notice a difference and that I might have a flare .
I'm still on Prednisone and he said I may increase it if necessary, however, I'm trying to wean myself off it as it makes me feel yuk and I've been on it since 2008. Prednisone and Methotrexate etc has really messed up my digestive system, liver and depleted vital vitamins, minerals needed by the body. Im now on digestive enzymes, probiotics, milk thistle, multi vitamins, vitamin B/D, magnesium and calcium. All these were almost non existent, No wonder I was so sick!!!
I'm getting better every week since taking there supplements.
Just shows that we need to keep a check on these things as well. As good as my rheumatologist is he never mentioned these side effects and never offered any advice to help prevent this from happening. I saw another GP who specializes in more natural approach and using food (or not eating certain foods ) to bring healing. Working very well for me. I'm feeling so very much better. Been doing this for 6 weeks now and am thrilled with the results.
All the best. Hope you feel better soon.

edited, originally posted about 6 years ago
A myRAteam Member said:

@A myRAteam Member Please call your doctor's office and let them know how you are feeling BEFORE you go for your next infusion. He/she might want to adjust the dosage for you. Also, did the nurse have you take Tylenol and Benadryl before your infusion? There may be a good reason why you are feeling the way you do. Make sure that your infusion therapy nurse or physician knows ALL of the prescription and over-the-counter medications you are on so that there is no interaction of meds causing you to feel poorly. It does take a while to get any new medication started in your system. it's very hard for us to be patient when starting a new therapy or medication, but sometimes they work great over time. Wishing you well...keep us posted on how things are progressing for you.

posted about 6 years ago
A myRAteam Member said:

I had only a few days of respite after first two infusions. Dr. changed my Remicade dosage and now I feel like a million dollars. I've probably been on it a year or more. Hope this helps.

posted about 6 years ago
A myRAteam Member said:

Remicade, like the other biologics, take a little while to really start making you feel better. I did not have the issue with increased pain, that you are having, back when I was on Remicade, but I did hear of it from other people I talked to while I was in the infusion site. Your pain is probably more of a result of coming off prednisone, than having a reaction to the Remicade. If it's really bad you should get hold of your rheumatologist and let them know. He/she can then make a decision on the best course of treatment for you.

edited, originally posted about 6 years ago
A myRAteam Member said:

@A myRAteam Member, I was on Prednisone since December....and yes, it works wonderful. It actually made mo almost pain free. I got weaned off of it before starting Remicade. Prednisone is basically a band aid and when you stop taking it the pain comes back. The reason I stopped taking the Prednisone is because in order to know when, and if the Remicade works I need to be without Prednisone. If I continued taking Prednisone I would never know if the Remicade is working. Prednisone works wonderful though. Thanks for the suggestion though. ☺️

posted about 6 years ago
Already a Member? Log in